MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC SOFAMOR DANEK KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K09A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent balloon kyphoplasty (bkp) due to primary osteoporosis, compression fracture.During the surgery, the ibt (inflatable bone tamp) ruptured at high pressure.The patient was not allergic to contrast media.When inserting the balloon, drilling could not be performed perfectly and the balloon on the right side could not enter.The balloon on the left side was set without problems.When drilling was performed on the right side, the balloon on the left side was not removed.And the balloon on the left side was broken due to drilling on the right side.The balloon's marker part remained in the patient¿s body.So it was removed as much as possible with the forceps from the gastric camera through the osteo introducer.Although the possibility that the balloon remained in the patient¿s body could not be denied, according to the judgment that it was removed successfully as much as possible, the cement was indwelt in the patient¿s body.The procedure was successfully completed with the original product.There was a delay of less than 60 minutes as a result of the event.No patient complications were reported as a result of the event.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK
1800 pyramid place
memphis TN 38132
MDR Report Key7365126
Report Number1030489-2018-00446
Device Sequence Number1636505
Product Code HRX
UDI-Device Identifier00643169103061
UDI-Public00643169103061
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK09A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2018
Initial Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1